I have been taking 6-10 10/500mg almost everyday for the past four years. I just took my last 2 and determined to quit. I have 2 children and they deserve a better mother! I was prescribed 0.5mg of lorazepam is it true if you take 3 or 4 at a time it can help with the withdrawls? Thank you to any replies on that or and other helpful advice.
I'm 72 days off hydros not quite as high as your high end but in the same range you were taking. I tapered down to 1 pill and then stopped - I still had withdrawals and it is something you just have to endure. I would be VERY careful with benzos as they can become a problem and if you are not already on them then I'd just say tough it out without, if you are currently taking the lorazepam then you will know they can't just be stopped and you should begin a taper schedule for those if you plan to get off them as well. Getting off the benzos were a much bigger deal than I originally thought because I was taking such a low dose it didn't matter - boy was I wrong.
I started withdrawing about 16 hours after my last pill, my worst days were day 2 & 3. Get yourself lots of immodium and take it aggressively, gatorade and lots of hot showers will help you with the cold sweats and creepy crawlies. If you are doing this alone with no support you can just let people thing you have the flu- I just kept telling myself if I had the flu I would have to endure this and that helped me through detoxing. On the 4th day force yourself up and take a brief walk to get your blood pumping.
I can tell you that my pain is better managed now off opiates than it was on opiates. If you have pain make sure to start thinking about alternate ways to manage your pain and get a plan together - this is super important to help guard agaist relapsing.
We are here to support you and answer questions so please stick around and keep posting. You can also PM me any time for specific questions or for support!
Being off hydros feels SOOO good I cannot even tell you. You CAN do this but you really have to want it!
I just wanted to say hi and welcome you. Iwill's post pretty much covered everything. I also found herbal teas to be comforting, especially Sleepytime with honey, lemon, and a peppermint stick. I also drank TheraFlu with honey added for the aches and pains. Just be careful about mixing different types of OTC medicines because they could interact with each other. I also became very close to (and still have a great relationship with) my heating pad ;)
Hello, and congrats on getting off the hydros. I too have decided that enough is enough and am on day 10, no pills. For me whenever I would try to quit, I just acted like I had the flu, and after 4 days, the withdrawals were gone. That's always when the mental stuff would start, and by my next appointment I was lovin' that script. I used Imodium and Gatorade and just grinded it out.
Hang in there and make the move for you. Just make sure you cut off access, because sometimes when you start feeling good you think you can handle the next script, balance it, etc. For me, that was the lie I told myself.
You can do it. I was taking five Lortab 10's a day. It scared me when it started taking more and more to get relief. I quit cold turkey in November. I stopped on a Friday and then just told everyone I had a bug over the weekend. I went back to work on Monday, and finding this site was a Godsend. The awesome people here talked me through it and I made it. Granted, I basically collapsed on the couch, but at least I made it through work. You will make it, too. Just keep telling yourself you have a bug that you have to treat the symptoms for and tough out. It stinks and I know it doesn't help so much now, but it really does get better.
hang in there need....you can do this your on day 2 only another day or two to go and you'll start feeling better at least the flu feeling will be going away and day by day after you'll be getting better !!!! i was on close to 200 mg of oxys for 5yrs i went C/T and was feeling like you for 4-5 days I'm on day 11 and feeling great those 4-5 days sure they were tough but i would do them all over again knowing i would feel like this on day 11 it worth it to be PILL FREE !!!!! you can do it please believe me soon you will feel better !!!keep posting it does help
This is what I am doing to help feel ok while coming off the opiods, this is not for everybody and I'm not a professional - just my own personal experience. 1) I tell myself I am detoxing and that is why I'm feeling this way, I am not dying - it will be ok 2) I take tramadol (synthetic opiod) , flexiril (muscle relaxer), and klonopin(benzo) to take the edge off the yuck of the emotional and physical pain- just be careful not to overdo 3) I take hot baths with epsom salt to ease muscle pain 4) I try my best not to stay up during the day and keep busy with something 5) at bedtime take some melatonin and watch something comforting on tv 6) I take a multi-vitamin and 7) remind myself why I'm feeling this way and how good it will be once this feeling is passed. GOOD LUCK AND WE ARE ALL WORTH MORE THAN BEING CHAINED TO A DRUG. Easier said than done, I know. Peace.
Thank you all so very much but I didn't make it I gave in and truly hate myself for it but I'm not giving up I will try again I no I can do it I just gotta stay away from the people that have them. Please don't give up on me I really need the support. Thanks
We won't give up on you, so don't give up on yourself. Think about what you may need to do differently this time. Learn from your last experience. We'll be here to support and help you in any way we can :)
hey girl we dont always make it the first time I KNOW I DIDN'T !!! but that dosen't mean a cant get back on that horse and ride into the pill free sunset !!!! I know you can do this.... and ya know it might help if you dont have any pills around you and tell everyone you know that does them to stay away.....it helped for me....it was the only way i could get it done !!!! that and all the great people on this site !!! keep tryin and keep postin it does help
your friend Steve
Getting off the pills is one of the hardest things I have ever done. It is also the best thing I have ever done for myself. I am a I want it now kinda gal!!!!! Gather your strength and look at your kids and try again when you are ready. It is a process and sometimes it does not work. If you want it bad enough you will do it. It took me several times before I made it. Keep coming here and keep posting. I promise it helps. It helps me coming here and helps me keep my resolve.
Don't give up, keep trying until you get it. No one here is giving up on you as you see. I think Minn asked you what you were doing different which is a great question. If you tackle it the same way every time and relapse then you are just falling into another pattern - next attempt, make a plan, set up after care whether N/A or whatever you choose, ditch the numbers, ditch the pillheads and set yourself up to succeed. We believe in you, now you just gotta believe in yourself. This is SO worth it - trust me. Brush yourself off and start again.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.